MAUDE Adverse Event Report: KARL STORZ SE & CO. KG SCISSORS, 7 FR., 40 CM

KARL STORZ SE & CO. KG SCISSORS, 7 FR., 40 CM
Model Number 27178A
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the urologist was attempting to cut a suture on a previous urolift implant on (b)(6) 2024.A snap was heard and a small crescent shaped piece of the moving part on the scissor broke off.It was very small and the urologist spent at least an hour inspecting all areas of the bladder and urethra to locate the piece that broke off the flexible scissors.He used the 30* lens, 70* lens and a flexible cystoscope to thoroughly inspect the bladder and urethra.
 
Additional Manufacturer Narrative
The report was submitted with the incorrect severity selected on (b)(6) 2025 it was reported as a malfunction.The correct severity should be serious injury.Per investigation by the manufacturing site: as can be seen during product inspection, the cutting edge of the scissors is deformed.It can be assumed that the material was used for a purpose other than the intended one (hard object) and that an attempt was made to cut it.As a consequential failure for the force required for this, the pull rod broke.Therefore, we set the root cause to user error.The age of the article also may have had a negative impact on the material properties of the spring in the handle, which then broke.Age can also have a negative impact on the material properties of the pull rod, leading to fatigue.The ifu points out the intended use of the scissors as well as how to check the condition of the scissors.This event is filed under internal complaint id (b)(4).

Brand Name
SCISSORS, 7 FR., 40 CM
Common Device Name
SCISSORS, 7 FR., 40 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key21270383
Report Number2020550-2024-00434
Device Sequence Number3943431
Product Code GCJ
UDI-Device Identifier04048551081419
UDI-Public04048551081419
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/29/2025
Report Date (Section F) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27178A
Device Catalogue Number27178A
Device Lot NumberMC01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2024
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date10/17/2024
Event Location Hospital
Date Report to Manufacturer01/29/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/29/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown